Alert archive / Kentucky / Flash Flood Warnings in 2014
Flash Flood Warning 11, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 29, 2014, 9:58 PM EDT for Jefferson County, Kentucky. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2014, 9:58 PM EDT (01:58 UTC)
- Expired
- May 30, 2014, 12:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, KY
The radar
The Louisville radar (KLVX), 42 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 10:09 PM EDT | HEAVY RAIN 1.3 | Lyndon, KY | 1.3 INCHES OF RAIN REPORTED WITHIN AN HOUR IN LYNDON |
| May 29, 10:14 PM EDT | FLASH FLOOD | 1 Sw Louisville, KY | FLOODING REPORTED IN THE DOWNTOWN AREA AND NEAR THE UNIVERSITY OF LOUISVILLE. PICTURE VIA TWITTER OF CARS SUBMERGED ON S. 3RD STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
499
WGUS53 KLMK 300158
FFWLMK
KYC111-300400-
/O.NEW.KLMK.FF.W.0011.140530T0158Z-140530T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
958 PM EDT THU MAY 29 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LOUISVILLE...
* UNTIL MIDNIGHT EDT
* AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...MIDDLETOWN...ANCHORAGE...
JEFFERSONTOWN...LOUISVILLE...LYNDON...
IN ADDITION...LOUISVILLE BOWMAN FIELD IS INCLUDED IN THIS FLASH
FLOOD WARNING.
FLASH FLOOD PRONE AREAS IN THIS WARNING...
POPE LICK CREEK OVERFLOWS ONTO BLACKTHORN ROAD.
CHENOWETH RUN OVERFLOWS AT INTERSECTION OF RUCKRIEGEL PARKWAY AND
WATTERSON TRAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE TO HIGHER
GROUND.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3828 8583 3826 8574 3829 8569 3832 8564
3833 8556 3828 8546 3827 8543 3820 8547
3817 8582
$$
JSD1 follow-up statement
070
WGUS73 KLMK 300306
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1106 PM EDT THU MAY 29 2014
KYC111-300312-
/O.CAN.KLMK.FF.W.0011.000000T0000Z-140530T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON KY-
1106 PM EDT THU MAY 29 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE NORTHERN HALF
OF JEFFERSON COUNTY...
THE RAINFALL HAS ENDED OVER THE WARNING AREA...AND THE ONLY
INTERSECTION THAT IS STILL CLOSED DUE TO HIGH WATER IS AT SHELBY AND
EASTERN ACCORDING TO METROSAFE.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3828 8583 3826 8574 3829 8569 3832 8564
3833 8556 3828 8546 3827 8543 3820 8547
3817 8582
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 29, 8:48 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 29, 8:48 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 848 PM EDT Thu May 29 2014 ...Updated Aviation Discussion... ...Forecast Update... Issued at 920 PM EDT Thu May 29 2014 Scattered convection earlier this afternoon has rapidly diminished. For the rest of this evening, only some highly isolated storms are expected. Although any pop-up storm will stay weak, their slow movement may bring about a brief isolated downpour. Drier air will filter in from the northeast Friday morning. Our best coverage of scattered afternoon thunderstorms Friday will lie across our southern counties. .SHORT TERM (Now through Friday Night)... Issued at 315 PM EDT Thu May 29 2014 Convection has fired this afternoon along a sfc boundary to our north running from roughly Springfield, IL to Charleston, WV. An area of convection has also develop over northern TN and continues to slowly move northward into the Lake Cumberland region. Morning showers and clouds largely stabilized southern Indiana and northern KY for the first half of the day. This area is just starting to see breaks in the clouds so think that they will destabilized and see some storms but not until late afternoon or early evening. With PWATS running in the 1.5-1.7 inch range and very slow storm motions, think that the greatest threat from storms this evening may be minor nuisance flooding. If any storm cores can grow large enough, gusty winds up to 40 mph may also accompany the strongest storms. Convection should decline after sunset tonight. A few lingering showers may persist into the overnight period mainly before midnight. However, we should see a break in convective activity for the early morning hours before the next wave arrives tomorrow morning. Also, the sfc boundary to our north will sink south overnight and is progged to settle somewhere over central or southern KY by tomorrow morning. This boundary will likely be the focus for convection around sunrise and throughout the day tomorrow. If it settles over our area for much of the day tomorrow, we could see some flooding issues with slow moving, heavy rainers persisting along the boundary. However, most models kick the boundary south of the KY/TN border by early-mid afternoon. Will need to watch this southward progression closely though. Conditions will finally dry out by Friday night as ridging starts to take over the region. Temps will remain in the low to mid 80s for highs tomorrow with lows in the 60s tonight and Fri night. A few locations that clear out well Fri night may reach the upper 50s for lows. .LONG TERM (Saturday through Thursday)... Issued at 305 PM EDT Thu May 29 2014 Saturday through Sunday Night... Upper ridge will amplify as a bit of a Rex block develops with the closed low along the western Gulf coast. Surface high over southern Ontario will nose into the Ohio Valley as the surface boundary is pushed to our south and west. Saturday will be the one dry day CWA-wide, and while the ridging aloft will keep temps close to persistence, especially in the afternoon, it will feel several degrees cooler as dewpoints crash into the 50s across most of the area. By Sunday we'll look for a little better moisture return as the surface high retreats to the mid-Atlantic coast and the upper ridge starts to edge east of I-65. Dewpoints will recover into the 60s and isolated to scattered afternoon storms will be in play as the ridging aloft weakens. Best chances for precip will be in the south and west as the moisture recovers there first. Monday through Thursday... Upper ridge will flatten out into an early summertime pattern. Plenty of low-level moisture and instability will be in place, yielding the potential for diurnally-driven pop-up storms each day. Northern stream remains fairly progressive with a few weak disturbances passing to our north, and depending on the timing that could also support MCS potential, so will not cut back very far on nocturnal POPs at any point. That said, confidence in any MCS timing is too low to hit any period very hard, and there is no day that actually looks like a washout. Temps will run above normal in the warm and muggy air mass, especially by night when quite a few spots will be hard pressed to drop below 70. && .AVIATION (00Z TAF Update)... Updated at 710 PM EDT Thu May 29 2014 Scattered slow moving thunderstorms will continue through mid-evening across central and south central Kentucky. Coverage of these storms will be around 40%...with less coverage across the Bluegrass. With these unorganized pulse-type thunderstorms, will include VCTS in BWG and SDF TAF through 02z. Towards midnight, storm coverage will diminish enough to preclude inclusion in the TAFs in any way. Winds this evening and overnight will essentially stay calm, with the possible exception of brief variable winds associated with any outflow boundaries that may move past a terminal. VFR ceilings are expected tonight outside of any scattered thunderstorm. By Friday morning, drier air will begin to filter into northern Kentucky courtesy of a back door cold front. For SDF and LEX, isolated showers are possible through early afternoon. Scattered thunderstorms are possible at BWG throughout the late morning and afternoon hours. Winds will become northeast at around 5 to 7 kt by Friday afternoon at SDF and LEX. Light and variable winds will continue at BWG Friday. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........JSD Short Term.....RAS Long Term......AMS Aviation.......JSD
Hazardous weather outlook, May 29, 3:48 PM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 348 PM EDT THU MAY 29 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-302000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 348 PM EDT THU MAY 29 2014 /248 PM CDT THU MAY 29 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING THANKS TO A WARM AND MOIST AIR MASS IN PLACE ACROSS THE REGION. HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE FROM THE STRONGEST CELLS. PONDING OF WATER WILL BE LIKELY IN THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND EVENING...MAINLY ACROSS SOUTH CENTRAL KENTUCKY. ANY THUNDERSTORM WILL BE CAPABLE OF HEAVY RAIN...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. PONDING OF WATER WILL BE POSSIBLE WITH ANY STORMS MOVING REPEATEDLY OVER THE SAME AREA. SCATTERED THUNDERSTORMS ARE AGAIN EXPECTED MAINLY EACH AFTERNOON AND EVENING FROM SUNDAY THROUGH WEDNESDAY AS A SUMMER PATTERN CONTINUES. ALONG WITH GUSTY WINDS AND CLOUD TO GROUND LIGHTNING... LOCALIZED FLOODING COULD OCCUR IN AREAS THAT SEE REPEATED THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. AMS/RAS
In the hours before
Special weather statement, May 29, 7:52 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
752 PM EDT THU MAY 29 2014
KYZ046-047-055-067-300020-
BOYLE KY-LINCOLN KY-MERCER KY-WASHINGTON KY-
752 PM EDT THU MAY 29 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 35
MPH WINDS...
AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
A COUPLE OF ISOLATED THUNDERSTORMS NEAR DANVILLE...AND THESE
ISOLATED STORMS ARE NEARLY STATIONARY. THIS WILL CAUSE LOCALIZED
MINOR FLOODING AND DANGEROUS DRIVING WHEN ENCOUNTERING THESE BURSTS
OF HEAVY RAIN.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 MPH...ARE EXPECTED WITH THESE ISOLATED STORMS.
* THIS STORM WILL ALSO IMPACT...
DANVILLE...
NEEDMORE AND PARKSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3754 8475 3772 8520 3782 8511 3765 8469
3763 8469
TIME...MOT...LOC 2351Z 083DEG 2KT 3764 8485
JDGSpecial weather statement, May 29, 8:23 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
823 PM EDT THU MAY 29 2014
KYZ035-300050-
FRANKLIN KY-
823 PM EDT THU MAY 29 2014
...A NEARLY STATIONARY THUNDERSTORM WITH TORRENTIAL RAIN...AND
DANGEROUS LIGHTNING WILL CONTINUE TO DRIFT WEST JUST TO THE
SOUTHWEST OF FRANKFORT...
AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
NEARLY STATIONARY THUNDERSTORM NEAR FRANKFORT...AND MOVING WEST AT 5
MPH.
OCCASIONAL LIGHTNING...AND TORRENTIAL RAIN REDUCING VISIBILITIES...
ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
FRANKFORT...
CAPITAL CITY AIRPORT...
BROADVILLE MANOR AND BRIDGEPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3820 8482 3815 8484 3814 8486 3812 8486
3810 8488 3813 8498 3823 8496
TIME...MOT...LOC 0022Z 099DEG 3KT 3816 8489
JSDSpecial weather statement, May 29, 8:25 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
825 PM EDT THU MAY 29 2014
KYZ024-025-300055-
BRECKINRIDGE KY-MEADE KY-
825 PM EDT THU MAY 29 2014
...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN...AND DANGEROUS
LIGHTNING...
AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS 11 MILES SOUTHWEST OF
BRANDENBURG...AND MOVING NORTH AT 5 MPH.
OCCASIONAL LIGHTNING...AND TORRENTIAL RAIN REDUCING VISIBILITIES...
ARE EXPECTED WITH THIS STORM.
MAINLY RURAL AREAS OF EASTERN BRECKINRIDGE AND SOUTHERN MEADE
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3793 8642 3801 8617 3789 8598 3788 8597
3787 8598 3780 8634
TIME...MOT...LOC 0025Z 159DEG 5KT 3785 8626
LGSpecial weather statement, May 29, 8:52 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
852 PM EDT THU MAY 29 2014
KYZ030-300120-
JEFFERSON KY-
852 PM EDT THU MAY 29 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 35
MPH WINDS...
AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LYNDON...AND MOVING SLOWLY NORTHWEST.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ST. MATTHEWS...
LYNDON...
ANCHORAGE...
MIDDLETOWN...
ANCHORAGE...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
10 AND 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3828 8546 3820 8546 3821 8567 3832 8567
3832 8558
TIME...MOT...LOC 0050Z 276DEG 9KT 3825 8557
JDGSpecial weather statement, May 29, 9:22 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
922 PM EDT THU MAY 29 2014
INZ092-KYZ030-300150-
CLARK IN-JEFFERSON KY-
922 PM EDT THU MAY 29 2014
...A STRONG NEARLY STATIONARY THUNDERSTORM WITH DANGEROUS
LIGHTNING...TORRENTIAL RAIN...AND 40 MPH WINDS HAS DEVELOPED IN
LOUISVILLE JUST NORTH OF STANDIFORD AIRPORT NEAR THE THE
FAIRGROUNDS...
AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LOUISVILLE. THIS STORM WAS NEARLY
STATIONARY.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
SHIVELY...
LOUISVILLE...
JEFFERSONVILLE...
CLARKSVILLE AND OAK PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3821 8567 3818 8573 3817 8581 3825 8584
3827 8583 3828 8581 3829 8580 3830 8579
3832 8567
TIME...MOT...LOC 0121Z 194DEG 2KT 3822 8574
JSDSpecial weather statement, May 29, 9:33 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
933 PM EDT THU MAY 29 2014
KYZ030-031-300200-
JEFFERSON KY-OLDHAM KY-
933 PM EDT THU MAY 29 2014
...A VERY SLOW MOVING THUNDERSTORM WITH DANGEROUS
LIGHTNING...TORRENTIAL RAIN...AND 40 MPH WINDS WILL MOVE NORTHEAST
ACROSS EASTERN LOUISVILLE...INCLUDING ANCHORAGE...PROSPECT...AND
TOWARDS PEE WEE VALLEY...
AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM NEAR MIDDLETOWN...AND BARELY MOVING NORTHEAST AT 5 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ST. MATTHEWS...
LYNDON...
ANCHORAGE...
MIDDLETOWN...
PEWEE VALLEY AND ORCHARD GRASS HILLS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3830 8543 3830 8545 3828 8546 3827 8543
3820 8547 3821 8567 3831 8567 3835 8552
TIME...MOT...LOC 0132Z 230DEG 3KT 3825 8554
JSDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:23 PM EDT | Special Weather Statement | LMK | Franklin | 27 min |
| May 29, 8:25 PM EDT | Special Weather Statement | LMK | Meade | 30 min |
| May 29, 8:52 PM EDT | Special Weather Statement | LMK | Jefferson | 28 min |
| May 29, 9:22 PM EDT | Special Weather Statement | LMK | Jefferson | 28 min |
| May 29, 9:33 PM EDT | Special Weather Statement | LMK | Jefferson | 27 min |
| May 29, 9:41 PM EDT | Areal Flood Advisory | LMK | Jefferson, Oldham | 64 min |
| May 30, 3:40 PM EDT | Special Weather Statement | LMK | Ohio | 30 min |
| May 30, 3:48 PM EDT | Areal Flood Advisory | LMK | Breckinridge, Ohio | 87 min |
| May 30, 3:53 PM EDT | Areal Flood Advisory | LMK | Marion, Nelson, Washington | 3 hr |
| May 30, 4:47 PM EDT | Special Weather Statement | LMK | Breckinridge | 28 min |
| May 30, 5:08 PM EDT | Special Weather Statement | LMK | Lincoln | 47 min |
| May 30, 5:11 PM EDT | Areal Flood Advisory | LMK | Breckinridge | 94 min |
| May 30, 5:31 PM EDT | Special Weather Statement | LMK | Jefferson | 44 min |
| May 30, 6:05 PM EDT | Special Weather Statement | LMK | Jefferson | 30 min |
| May 30, 7:48 PM EDT | Special Weather Statement | LMK | Clinton | 47 min |
Nearby
Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.